Safety Alerts & Recalls

What does this mean?

Although, the risk of infections with TNF blockers is well known, this alert is to keep you informed about this safety issue. While taking SIMPONI (GOLIMUMAB) and for a period time after treatment with this medication, you should watch for signs of infection, specifically looking for symptoms of fungal infections which include weight loss, persistent fever, sweating, cough, shortness of breath, or fatigue. Promptly follow-up with your doctor if you experience any of these symptoms, have an infection that won't go away or have an infection that keeps coming back.

TNF Blockers Increase the Risk of Fungal Infections

Centocor Ortho Biotech and the FDA are reminding patients and doctors that tumor necrosis factor-alpha blockers (TNF blockers), such as SIMPONI (GOLIMUMAB) increase your risk for infections. This can include serious infections caused by viruses, fungi, or bacteria, including tuberculosis (TB). The FDA is especially concerned that serious fungal infections are not being recognized in patients taking TNF blockers and that this may result in delays in the correct treatment.

For more information, please visit: more information here and

more information here

Source: Manufacturer
Publication Date: 2009-05-29
Last Updated: 2009-12-05

Visit the medication page for the following drugs:

Share your story Share your story! Tell us how MediGuard has helped you or someone you love. Mobile graphic Download the MediGuard Mobile App to manage your prescription and over-the-counter medications, for free. Registration Info Taking multiple medications puts you at risk for possible drug-drug interactions Registration Info Monitor the medical treatment of you and your loved ones.